MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER
Catalog Number PWMX30
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Pt stated that it is not the pump that is bad it is the pouches, she used an old pouch and the pouch worked fine but the new cs she received is bad and not abler to suction the urine.Unclear if medical intervention was provided.No additional information provided.Per customer via email on (b)(6) 2026, there was impact to the patient.Patient got a urinary tract infection because of nightly leaking from the faulty wicks and is now being hospitalized due to said infection.There are unused wicks available but not used ones.Before any other changes were made to system, wicks from a different lot were used which resolved the leaking.It was unknown what medical intervention was provided for urinary tract infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.Instructions for use were reviewed for this investigation.The reported event is addressed within the labeling as it state: warnings: do not use on irritated skin.Examples include, but are not limited to, rashes, skin tears, or blisters.Precautions: do not use barrier creams, lotions, or ointments on the penis or pubic skin around the base of the penis when using the device.These may impede suction or weaken adhesive.Recommendations: wash hands thoroughly before device placement.Ensure the device remains connected after turning the user, monitoring for pulling and tension on the device.Remove the device prior to walking.Check device placement and user¿s skin at least every 2 hours.Placement of purewicktm male external catheter: trim or clip the pubic hair to ensure the product securely adheres to the skin.Check the skin and do not use if there is irritation or breakdown.Clean the penis and the skin around the base of the penis with soap and water or soap and water wipes.Dry skin prior to positioning the device.Note: moisture or soap residue on skin will weaken the adhesive.Position the device, aligning drainage fitting towards the feet of the user.Slide the opening of the device over the penis until close to, but not touching, the skin around the base of the penis.Center penis within the opening.Do not place scrotum inside the device.Remove the bottom adhesive peeloff and press the device against the skin below the base of the penis.Remove the top adhesive peeloff and press the device against the skin above the base of the penis.Ensure device has fully adhered around the base of the penis by pressing down on the adhesive.When to replace purewicktm male external catheter: replace the device at least every 24 hours or if soiled with feces, blood, or semen.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Corrections: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Pt stated that it is not the pump that is bad it is the pouches, she used an old pouch and the pouch worked fine but the new cs she received is bad and not abler to suction the urine.Unclear if medical intervention was provided.No additional information provided.Per customer via email on 09apr2026, there was impact to the patient.Patient got a urinary tract infection because of nightly leaking from the faulty wicks and is now being hospitalized due to said infection.There are unused wicks available but not used ones.Before any other changes were made to system, wicks from a different lot were used which resolved the leaking.It was unknown what medical intervention was provided for urinary tract infection.

Brand Name
PUREWICK MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24879610
Report Number1018233-2026-02484
Device Sequence Number9099845
Product Code NZU
UDI-Device Identifier00801741226465
UDI-Public(01)00801741226465(11)250801(17)270531(10)NGKT3196
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWMX30
Device Lot NumberNGKT3196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale